MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Catalog Number TCT75
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r5ad9l.Reload originally reported: tcr75 (lot: t4052w).Per photographic evaluation: upon visual inspection of two photos, the following was observed: the first photo shows a blue reload loaded in the device from side view.The reload could be observed fully fired and four staples stuck on the drivers and three of them appears to be not properly formed.The second photo show a reload partially fired and same staple legs protruding of pockets on the distal end.Please noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.Based on the photos the event describe of malformed staples is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Device analysis: the analysis results found that the tct75 device was received with no apparent damaged and with a cartridge reload present.The reload was received with 36 drivers up and the remaining drivers were protruding of pockets and some stuck staples in b-formed on the drivers.The swing tab in the unlocked position.In addition, a tcr75 reload (b) was received fully fired.The device was tested for functionality with the test cartridge.The device achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple form release criteria.The swing tab in unlocked position is consistent with an improper loading technique.When loading the cartridge in the device, make sure the cartridge is inside the channel track and the proper loading technique is being used.Please refer instructions for use.Reload b: tcr75, t5ad6l, fully fired and locked.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
Partial fire & malformed staples.It was reported that during the reduction of stoma surgery, could not fire farther after fired 1/2 with tct75 for side-to-side anastomosis.After opening the jaws, noted some staples malformed with irregular shape and also found there was a staple in the groove of the anvil.Then cleaned the jaw and replaced a new reload tcr75, but the event happened again.Suture was used to complete the surgery.There was no patient consequence reported.No additional information can be provided.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8969036
Report Number3005075853-2019-21724
Device Sequence Number2883696
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberTCT75
Device Lot NumberR4121A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1